Ask a doctor

How long does Nausea last after Botox?

Doctor Answers (9)

Nausea after Botox Treatments

+1

As panel members indicated, reports of nausea actually related to Botox treatments is uncommon.  However, you may want to report this to your practitioner as they may want to ask you further questions or offer feedback.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Nausea after Botox

+1

In the studies the company did for the FDA, patients who were given a sugar pill (placebo) treatment, several had nausea, as did several who had the Botox.  There may be no true correlation.  I had one patient who did inform me of having nausea for a day after the botox and also felt aches. It was never confirmed that she had the flu or other condition, and it went away after a day. She has since returned, has been retreated with the same Botox number of units and had no ill effect.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Length of Nausea after Botox

+1

I have never had a patient experience nausea after Botox injections. If this is related to the treatment, it is probably secondary to anxiety and will be transient

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

You might also like...

It's an uncommon side effect

+1

Nausea from Botox is an uncommon side effect and it's usually related to something else - nerves about doing the procedure, worry about something else, the flu, whether you ate or didn't eat prior to treatment, etc. It's hard to pinpoint Botox and nausea and give you any specifics because it's an impossible outcome to test. I will just say that more than likely, it will pass quickly and even more likely, it doesn't have to do with the Botox in all actuality.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Nausea is unlikely due to the Botox treatment.

+1

I have not had any patient nauseated after 16 years of treating patients with Botox.  I agree with Dr. Wallach.  The Nausea may come from fear or anxiety during the procedure or due to some other completely unrelated reason. 

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 11 reviews

Botox and nausea

+1

If you get nausea from Botox, it may just be due to the fear of th einjection process itself.  This usually goes away prety quickly from keeping your head down a bit and drinking some water.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox and nausea

+1

In the initial study on cosmetic Botox only 3% of the group reported nausea, versus 2% of the placebo group (the group that did NOT receive the Botox). It's even hard to say if nausea is a true side effect since these results are almost equal.  If it is, it is a very small percentage of patients who will experience nausea from Botox.  I have never had a patient complain of it as a result of Botox treatment.  Could it be you are experiencing nausea from something else?  Hopefully you will feel better soon!

Zoe Veritas, MD
New York Dermatologist

Nausea after Botox

+1

More often than being directly related to the medication, patients often experience nausea as a result of the procedure itself.  We call this a "vaso-vagal reaction."  This is just a reaction to the procedure you're undergoing, as much as you are nervous about the procedure and how well you tolerate such a thing.  This reaction, which can include lightheadedness, disorientation and weakness, nausea, and sweating, usually lasts only a few minutes (most patients are good to leave, in the infrequent instances this occurs, after about 10-15 minutes of rest and foot elevation).

If you have this same reaction with other procedures, such as biopsies, blood draws, other injections or even ear exams, you should let your dermatologist or plastic surgeon know that this has been a problem in the past PRIOR to starting the treatment.  This way, we can be prepared to help you in the event that it occurs, and we can coach you through it.  Depending on the severity, we may even recommend against it.  In any case, Botox is generally a short procedure and you

As far as nausea from the medication itself, the duration of that cannot be determined ahead of time and this is an infrequent cause.  Let your practitioner know how you are doing; communication is key.

Dornechia George Carter, MD
Dallas Dermatologist

There is no firm or fast rule.

+1

First, while nausea is a reported side effect, it is a very non specific side effect.  Only a tiny percentage of individuals getting BOTOX experience this side effect.  If you are a woman, you might ask yourself if you could possibly be pregnant because this is an even more common cause of nausea.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.